Arkansas, 2005

Hail in Arkansas, April 29, 2005

April 29, 2005 · NWS LZK · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 12:22 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 29, 12:22 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
122 PM CDT FRI APR 29 2005

.UPDATE...
UPDATED ZONES FOR NEW SEVERE THUNDERSTORM WATCH 210 WHICH REPLACES
SEVERE THUNDERSTORM WATCH 209.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

51
Hazardous weather outlook, Apr 29, 12:07 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
107 PM CDT FRI APR 29 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
107 PM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT CONTINUES ACROSS NORTH CENTRAL ARKANSAS.
THUNDERSTORMS HAVE REPEATEDLY DEVELOPED AND MOVED ALONG THIS
FRONT TODAY WITH LARGE HAIL. THIS WILL CONTINUE THROUGH THE
AFTERNOON.

OUTFLOW FROM THIS MORNINGS THUNDERSTORMS HAVE RESULTED IN A FRONTAL
SYSTEM ACROSS CENTRAL ARKANSAS. THUNDERSTORMS MAY DEVELOP ALONG
THIS FRONTAL SYSTEM THIS AFTERNOON. LARGE HAIL MAY ACCOMPANY
THESE THUNDERSTORMS. ALSO...THERE IS A CHANCE ISOLATED TORNADOES
COULD RESULT NEAR THIS FRONTAL SYSTEM LATER THIS AFTERNOON.

A COLD FRONT FROM THE WEST WILL MOVE ACROSS ARKANSAS LATER THIS
AFTERNOON INTO EARLY THIS EVENING WITH A SURFACE LOW PRESSURE
SYSTEM MOVING ALONG THE FRONT INTO SOUTH CENTRAL AND SOUTHEASTERN
ARKANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT
LATER THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BECOME
SEVERE WITH LARGE HAIL...DAMAGING WIND GUSTS...AND ISOLATED
TORNADOES POSSIBLE.

THE BEST CHANCE OF TORNADOES WILL BE NEAR OR A LITTLE EAST OF THE
LOW PRESSURE SYSTEM...AND ALONG THE FRONTAL SYSTEMS RESULTING FROM
THE OUTFLOW FROM THUNDERSTORMS THIS MORNING.

A SQUALL LINE MAY DEVLOP ALONG THE COLD FRONT BEFORE IT MOVES OUT
OF SOUTHEASTERN ARKANSAS THIS EVENING. SHOULD THIS OCCUR...
DAMAGING STRAIGHT LINE WINDS WILL BECOME THE MAIN SEVERE WEATHER
ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE.

ALL SEVERE WEATHER SHOULD BE OUT OF THE AREA EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER
WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM
FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY
THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE
MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...BUT ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO EARLY TONIGHT
IN MOST OF THE AREA.

29

In the hours before

Special weather statement, Apr 29, 9:32 AM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 AM CDT FRI APR 29 2005

ARZ003>007-012>015-291600-
BAXTER-BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM NUMBER 209 IS NO LONGER IN EFFECT FOR
   EXTREME NORTHERN ARKANSAS...

SEVERE THUNDERSTORM WATCH NUMBER 209 IS NO LONGER IN EFFECT
FOR BAXTER...BOONE...FULTON...IZARD...MARION...NEWTON...SEARCY...
SHARP...AND STONE COUNTIES. THE SEVERE THUNDERSTORMS ARE EXPECTED
TO REMAIN TO THE SOUTH OF THIS AREA FOR THE REST OF THIS MORNING.

ARZ016-021>025-030>034-038-291600-
CLEBURNE-CONWAY-FAULKNER-INDEPENDENCE-JACKSON-JOHNSON-LOGAN-POPE-
VAN BUREN-WHITE-WOODRUFF-YELL-
1032 AM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH NUMBER 209REMAINS IN EFFECT UNTIL
   1 PM CDT...

SEVERE THUNDERSTORMS WATCH NUMBER 209 REMAINS IN EFFECT UNTIL 1 PM
CDT FOR PARTS OF NORTH CENTRAL ARKANSAS.

THIS INCLUDES CLEBURNE...CONWAY...FAULKNER...INDEPENDENCE...
JACKSON...JOHNSON...LOGAN...POPE...VAN BUREN...WHITE...WOODRUFF...
AND YELL COUNTIES.

29
Local storm report, Apr 29, 11:12 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1212 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             2 SE CONWAY             35.07N 92.43W
04/29/2005  1.75 INCH        FAULKNER           AR   TRAINED SPOTTER

0953 AM     HAIL             CABOT                   34.97N 92.02W
04/29/2005  1.50 INCH        LONOKE             AR   NWS EMPLOYEE

0955 AM     HAIL             1 W CABOT               34.97N 92.04W
04/29/2005  1.75 INCH        LONOKE             AR   PUBLIC

0957 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  1.00 INCH        LONOKE             AR   NWS EMPLOYEE

            HAIL COVERED THE GROUND.

1000 AM     HAIL             WARD                    35.02N 91.96W
04/29/2005  0.75 INCH        LONOKE             AR   COUNTY OFFICIAL

1120 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1126 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  1.00 INCH        WHITE              AR   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL AT HARDING UNIVERSITY.

1130 AM     HAIL             SEARCY                  35.24N 91.73W
04/29/2005  0.75 INCH        WHITE              AR   TRAINED SPOTTER

1155 AM     HAIL             MCCRORY                 35.26N 91.20W
04/29/2005  0.75 INCH        WOODRUFF           AR   PUBLIC

            HAIL COVERED THE GROUND.

&&

28
Local storm report, Apr 29, 12:14 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
114 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             10 ENE MAGAZINE         35.21N 93.64W
04/29/2005  0.75 INCH        LOGAN              AR   PARK/FOREST SRVC

            AT MOUNT MAGAZINE STATE PARK.

&&

28
Local storm report, Apr 29, 12:17 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
117 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             RUSSELLVILLE            35.27N 93.14W
04/29/2005  0.88 INCH        POPE               AR   BROADCAST MEDIA

&&

28
Local storm report, Apr 29, 12:47 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
147 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             10 ENE MAGAZINE         35.21N 93.64W
04/29/2005  1.75 INCH        LOGAN              AR   PARK/FOREST SRVC

            HAIL DAMAGED VEHICLES AND CAMPERS AT MOUNT MAGAZINE STATE
            PARK.

1020 AM     HAIL             HICKORY PLAINS          34.98N 91.73W
04/29/2005  0.75 INCH        PRAIRIE            AR   PUBLIC

            HAIL COVERED THE GROUND.

&&

28
Local storm report, Apr 29, 1:51 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT FRI APR 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 SE WILBURN            35.44N 91.81W
04/29/2005  1.75 INCH        WHITE              AR   PUBLIC

&&

28

The radar

The Little Rock radar (KLZK), 77 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cleburne

When
April 29, 2:20 PM CST
Where
Cleburne County, Heber Spgs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.500, -92.033

Hail, Cleburne

When
April 29, 2:45 PM CST
Where
Cleburne County, 5 mi SW of Heber Spgs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.450, -92.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442644, 5442645.